# SDR GAIA98126

- Difficulty date: November 23, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N90AX
- Make and model: Boeing 727222
- Aircraft serial: 20040
- System (JASC): 3442 · Weather Radar System
- Part: Radar Scope
- Part number: 6225128001
- Condition: Failed
- Location: Cockpit
- Stage of operation: DE
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

DAY - DURING DESCENT INTO DAY, SMOKE WAS OBSERVED COMING FROM THE TOP OF THE WEATHER DISPLAY UNIT ON THE CENTER CONSOLE, THEN THE DISPLAY SCREEN FLASHED.  THE CREW IMMEDIATELY TURNED THE WEATHER RADAR SYSTEM OFF, THEN PULLED THE CIRCUIT BREAKERS FOR THE SAME SYSTEM.  THE SMOKE AND SMELL DISSIPATED QUICKLY.  THE AIRCRAFT LANDING WITHOUT FURTHER PROBLEMS.  REMOVED AND REPLACED WEATHER RADAR DISPLAY UNIT.  OPERATIONALLY CHECKS NORMAL.  AIRCRAFT RETURNED TO SERVICE.  (X)
